MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115312
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Erosion (1750); Necrosis (1971); Obstruction/Occlusion (2422)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was alleged that postoperatively, the patient has experienced mesh erosion, obstruction, necrosis and adhesions thereby underwent removal of mesh.Based on the information provided, no conclusions can be made as to the degree to which the implant may have caused or contributed to the postoperative complications.The adverse reaction section of the instructions-for-use, supplied with the device lists erosion and adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in feb 2023.This mdr represents 3dmax - left (device #1).An another mdr was submitted to represent the 3dmax - right (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported on (b)(6) 2024 the patient underwent laparoscopic bilateral indirect hernia repair with the implant of two 3dmax mesh (device #1 & device #2).It was reported that the patient experienced abdominal distension, vomiting and intestinal obstruction on (b)(6) 2024 thereby underwent treatments, but there was no improvement.On (b)(6) 2024, patient underwent laparoscopic exploration, during which most of the pelvic fascia was necrotic, left, and right side of the hernia patches were partially eroded and tight adhesions formed an obstruction.The 3dmax mesh was removed and partial small bowel resection, small bowel side anastomosis was performed, and intestinal adhesions were loosened.The patient was transferred to the icu for treatment following the operation.This file represents device #1 (3dmax - left).

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20346458
Report Number1213643-2024-00472
Device Sequence Number8055221
Product Code FTL
UDI-Device Identifier00801741030741
UDI-Public(01)00801741030741(17)271228(10)HUHN1278
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115312
Device Lot NumberHUHN1278
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown